MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Catalog Number 54-54501
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 03/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 has been referenced in the conclusions.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.See mdr 1118880-2017-00029 for the first device reported.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.Device is currently under investigation.
 
Event or Problem Description
The user facility reported the valve was disconnected when the destination package was opened.Follow up communication with the user facility reported: attempted to screw valve down but would not "lock"; a second unit was opened and used; when the physician removed a catheter through the valve the valve "popped off"; the procedure was successful; and there was no impact to the patient.Additional information was received on 4/6/2017: blood loss was minimal as they were able to secure the valve immediately.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The dilator and the sheath were returned to the manufacturer for evaluation.A visual evaluation confirmed the valve was attached to the sheath.Sheath hub to ccv valve fit was conducted and confirmed to meet manufacturer specification.A review of the device history record of the involved product/lot # combination was conducted with no relevant findings.A search of the complaint file found one similar report with the involved product code/lot# combination.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6525844
Report Number1118880-2017-00030
Device Sequence Number1374003
Product Code DYB
UDI-Device Identifier00389701008912
UDI-Public(01)00389701008912(17)190531(10)UP07
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K081046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Catalogue Number54-54501
Device Lot NumberUP07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/30/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDE CATHETER